MEDOS INTERNATIONAL SARL FREEFORM MINI 2MM X 2MM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Back to Search Results |
| Catalog Number |
MCR092020 |
| Medical Device Problem Codes |
Separation Failure (2547); Premature Separation (4045)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/26/2024
Type of Reportable Event
Malfunction
Event or Problem Description
The healthcare professional reported that the patient presented to (b)(6) hospital with an intracranial hemorrhage.After a very difficult access, the physician was able to navigate the aneurysm through tortuous anatomy.Using a headway® duo microcatheter (microvention), the physician attempted to deploy the first coil, a 5mm x 15cm cerepak freeform xtrasoft (xcr120515 / 31111683).The coil failed to detach with the cerepak tm mechanical detachment handle (mdh1 / 102109430).Manual break was attempted without success.The coil was replaced with another 5mm x 15cm cerepak freeform xtrasoft (xcr120515) from the same lot (31111683) here manual break as the first method of detachment, and it was also unsuccessful.It was reported that at this point, a 2mm x 2cm cerepak freeform mini (mcr092020 / 31177313) was advanced.Once again, manual break was chosen at the primary detachment method, and again, the coil did not detach.At this point, the coil was removed and the physician noticed what appeared to be ¿filament¿ retained within the microcatheter.The physician was able to remove [the filament] without incident and the procedure was moved forward using microvention coils.There was no report of any negative patient impact.On 03-apr-2024, responses to additional information request was received.Per the additional information, the location of the aneurysm was the left carotid artery.It was not known if the aneurysm was ruptured or unruptured.The lot number of the detachment handle was 102109430.It was not reported whether the detachment handle was used with all three coils after unsuccessful manual break attempts or if it was only used on the two 5mm x 15cm freeform xtrasoft coils.The information indicated that when the coils were removed, the two 5mm x 15cm freeform xtrasoft coils were still attached to their respective delivery systems while the 2mm x 2cm cerepak freeform mini had become detached.It was not reported whether any of the three coils were stretched when they were removed.There was no evidence of blood flow interruption as a result of the reported issues.The headway duo microcatheter was used with the microvention coils to move the procedure forward; the procedure was successfully completed using microvention coils.The information confirmed there was no negative patient impact and there was no procedure delay due to the reported issues.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (31177313) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the information available and without the complaint product available to be returned for analysis, the reported product issue documented in the complaint cannot be confirmed through functional evaluation and analysis.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint device; however, it is possible that clinical and procedural factors, including device manipulation / interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 4 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2024-00365, 3008114965-2024-00367, and 3008114965-2024-00368.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.